Nevada, 2012

Flash Flooding and Hail in Nevada, July 12 to 16, 2012

July 12 to 16, 2012 · NWS VEF · 15 events in 4 counties and zones

A strong push of monsoon moisture fueled a five-day outbreak of thunderstorms over the Mojave Desert and southern Great Basin. Numerous storms produced flash flooding and/or severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

A strong push of monsoon moisture fueled a five-day outbreak of thunderstorms over the Mojave Desert and southern Great Basin. Numerous storms produced flash flooding and/or severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 11, 9:23 PM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 11, 9:23 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ISSUANCE TIME
NATIONAL WEATHER SERVICE LAS VEGAS NV
1023 PM PDT WED JUL 11 2012

.SYNOPSIS...THE STRONG AREA OF HIGH PRESSURE WHICH HAS BEEN BAKING
THE AREA WILL SHIFT EAST ALLOWING MOISTURE TO INCREASE FROM THE
SOUTHEAST THROUGH FRIDAY. THIS WILL RESULT IN COOLER TEMPERATURES
AND INCREASING CHANCES OF THUNDERSTORMS. SOME STORM MAY PRODUCE
HEAVY RAIN LATE THURSDAY THROUGH FRIDAY. MUCH OF THE AREA WILL STILL
HAVE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY THEN DRIER AIR WILL
PUSH IN FROM THE WEST SUNDAY THROUGH MONDAY.
&&

UPDATE...HAVE ALLOWED THE EXCESSIVE HEAT WARNING TO EXPIRE AS OF 10
PM PDT THIS EVENING. THE WATCHES/WARNINGS/ADVISORIES SECTION HAS
BEEN UPDATED.
&&

.PREV UPDATE...918 PM PDT WED JUL 11 2012...ISOLATED CONVECTION
CONTINUING ACROSS THE MOUNTAINS OF CLARK AND LINCOLN COUNTY THIS
EVENING WITH LIGHT SHOWERS POSSIBLE OVER MOHAVE COUNTY. APPEARS THAT
ISOLATED SHOWERS MAY CONTINUE WELL INTO TONIGHT OVER THIS AREA WHILE
CONSIDERABLE DEBRIS CLOUDINESS WILL LIKELY LINGERING INTO THURSDAY
MORNING. WILL UPDATE THE GRIDS FOR MAINLY LINCOLN/CLARK COUNTIES
THROUGH TONIGHT TO SHOW A LITTLE MORE CLOUD COVER AND A SLIGHT
CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT. OVERALL THOUGH THE
REMAINDER OF THE SHORT TERM APPEARS TO BE ON TRACK AS MONSOON
MOISTURE CONTINUES TO INCREASE OVER THE AREA ON THURSDAY WITH FRIDAY
STILL LOOKING TO BE THE BEST DAY FOR WIDESPREAD THUNDERSTORM
ACTIVITY.

WILL ALLOW THE EXCESSIVE HEAT WARNING TO EXPIRE AS OF 10 PM PDT.
TEMPERATURES SHOULD COOL ON THURSDAY WITH THE INCREASED CLOUD COVER
ESPECIALLY THE SOUTHERN PORTION OF THE CWA AND DO NOT EXPECT THE
NEED FOR AN EXCESSIVE HEAT WARNING ON THURSDAY.

UPDATES FOR THE TONIGHT PORTIONS OF THE FORECAST OUT SHORTLY.
&&

.AVIATION...FOR MCCARRAN...WINDS ARE MAINLY EXPECTED TO FAVOR A
SOUTHERLY COMPONENT THROUGH THURSDAY EVENING ACROSS THE AREA AT 5-10
KTS. THE EXCEPTION WILL BE IF ANY TSRA OUTFLOW BOUNDARIES DRIFT INTO
THE VALLEY WHICH COULD RESULT IN GUSTY AND ERRATIC SHIFTS IN THE
WIND. TSRA ARE NOT EXPECTED AT THE AIRPORT THURSDAY BUT ARE POSSIBLE
IN THE MOUNTAINS IN AND AROUND THE VALLEY AND IN THE APPROACH
CORRIDORS ESPECIALLY IN THE PEACH SPRINGS...MORMON MESA AND DAGGETT
CORRIDORS. THE BEST CHANCES FOR TSRA WILL BE AFTER 18Z THURSDAY.
OTHERWISE SCT-BKN CLOUDS AOA 14K FEET TONIGHT AND AOA 12K FEET ON
THURSDAY. TEMPS ARE EXPECTED TO BE AOA 100F DEGREES FROM AROUND 16Z
THURSDAY TO 05Z FRIDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TSRA THROUGH TONIGHT...MAINLY ACROSS MOHAVE
AND LINCOLN COUNTIES. SHRA/TSRA ARE EXPECTED AGAIN ON THURSDAY
ESPECIALLY AFTER 18Z WITH THE GREATEST COVERAGE IN MOHAVE
COUNTY...THE SAN BERNARDINO COUNTIES DESERTS...SOUTHERN CLARK AND
EASTERN LINCOLN COUNTIES AND THE SIERRA NEVADA OF INYO COUNTY. THE
PRIMARY THREAT IN AND NEAR STORMS WILL BE GUSTY AND ERRATIC WINDS
AND REDUCED CIGS AND VSBY. OTHERWISE WINDS WILL FAVOR DIURNAL
DIRECTIONAL TRENDS WITH SCT-BKN CLOUDS AOA 12K-16K FEET TONIGHT AND
AOA 8K-12K FEET ON THURSDAY.
&&

.PREV DISCUSSION...
311 PM PDT WED JUL 11 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...THE STRONG HIGH WHICH HAS
BEEN BAKING THE AREA WITH RECORD OR NEAR RECORD HEAT YESTERDAY AND
TODAY WILL SHIFT EAST ALLOWING MOISTURE TO INCREASE FROM THE SOUTH
THROUGH FRIDAY. THAT WILL RESULT IN COOLER TEMPERATURES AND
INCREASING CHANCES OF THUNDERSTORMS. THUNDERSTORMS THIS EVENING WILL
BE MAINLY OVER MOHAVE COUNTY AND ISOLATED STORMS WILL BE POSSIBLE
THROUGH THE OVERNIGHT HOURS THERE AND INTO EASTERN SAN BERNARDINO
COUNTY. THE BEST CHANCE OF THUNDERSTORMS THURSDAY WILL BE ACROSS SAN
BERNARDINO AND MOHAVE COUNTIES AND UP INTO THE SIERRA BUT THERE WILL
BE AT LEAST A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS JUST ABOUT
EVERYWHERE IN THE FORECAST AREA. STORMS TO THE NORTH WILL BE MAINLY
DRY BUT STORMS WILL BECOME WET ACROSS THE SOUTH. SOUTHERN PORTIONS
OF SAN BERNARDINO AND MOHAVE COUNTIES COULD SEE HEAVY RAIN AND A
THREAT OF FLASH FLOODING WITH SOME STORMS. A DISTURBANCE OVER
NORTHWEST MEXICO TODAY IS PICKED UP PRETTY WELL BY THE MODELS WHICH
TRACK IT NORTH TO ABOUT SAN DIEGO THURSDAY AFTERNOON AND FARTHER
NORTH THURSDAY NIGHT. THIS FEATURE COULD PROVIDE ADDITIONAL LIFT TO
ENHANCE THUNDERSTORM COVERAGE OVER SOUTHEAST CALIFORNIA LATE
THURSDAY AND THROUGH THURSDAY NIGHT AND WILL HELP PUSH MONSOON
MOISTURE NORTH ACROSS THE ENTIRE AREA THURSDAY NIGHT. AS A RESULT I
KEPT A CHANCE OF THUNDERSTORMS GOING ALL NIGHT THURSDAY NIGHT. WITH
ABUNDANT MOISTURE THEN OVER THE FORECAST AREA FRIDAY AND THE
DISTURBANCE THEN STARTING TO TRACK EAST...THUNDERSTORM CHANCES WILL
BE PRETTY HIGH IN MOST AREAS...ESPECIALLY THE MOUNTAINS. STORMS WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN FRIDAY...ESPECIALLY IN THE
EASTERN HALF OF THE FORECAST AREA. LATEST FORECAST STORM MOTION OFF
MODEL SOUNDINGS HAS BUMPED UP TO AROUND 10 KNOTS FRIDAY COMPARED TO
EARLIER RUNS WHICH HAD EXTREMELY SLOW STORM MOTION. THIS MAY LIMIT
THE THREAT OF FLASH FLOODING SOMEWHAT. THE DISTURBANCE MAY KEEP
THUNDERSTORMS GOING ALL NIGHT FRIDAY NIGHT AND THOUGH DRIER AIR WILL
START TO PUSH IN FROM THE WEST ON SATURDAY...THERE WILL STILL BE A
GOOD CHANCE OF THUNDERSTORMS THROUGH SATURDAY OVER MUCH OF THE AREA.

.LONG TERM...THE MAIN CHALLENGE IN THE EXTENDED IS HOW QUICK WILL
THE MOISTURE BE TO EXIT THE AREA AS A MID/UPPER LEVEL TROUGH DIGS
SOUTH INTO THE AREA AND GRADUALLY PUSHES EASTWARD. PAST EXPERIENCE
HAS SHOWN THAT WE AND THE MODELS ARE OFTEN TOO QUICK TO DRY OUT THE
AREA THEREFORE WE CONTINUED TO BE CONSERVATIVE IN BEING TOO BULLISH
ON YANKING POPS BELOW A SLIGHT CHANCE ACROSS THE AREA. WE BASICALLY
FOLLOWED A BLEND OF THE OPERATIONAL GFS AND ECMWF WHICH SHOWED
REASONABLE AGREEMENT WITH THEIR HANDLING OF THE 700-500 MB MOISTURE
LAYER FROM SUNDAY ONWARD. THIS RESULTED IN THE GREATEST POPS OF 30
PERCENT OR HIGHER BEING LEFT IN ACROSS MOHAVE...LINCOLN...CLARK AND
EASTERN SAN BERNARDINO COUNTIES ON SUNDAY AND MONDAY WERE MOISTURE
AND INSTABILITY LOOKS GREATEST AND POPS WERE INCREASED SLIGHTLY IN
THESE AREAS. DRY CONDITIONS ARE FORECAST OVER THE SOUTHWEST CWFA ON
SUNDAY AND MONDAY AROUND BARSTOW AND THE MORONGO BASIN WHERE MODEL
700-500 MB LAYER RELATIVE HUMIDITY WAS GENERALLY 20 PERCENT OR LESS.
ALTHOUGH AREAS IN BETWEEN DO NOT HAVE AS GREAT OF POPS THIS WILL
NEED TO BE WATCHED AS THE MOISTURE BOUNDARY BETWEEN THE MOIST AIR TO
THE EAST AND VERY DRY AIR ADVANCING IN FROM THE WEST OFTEN HAS
SERVED AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT IN
SIMILAR PAST SET-UPS. BY TUESDAY ALTHOUGH THE TROUGH AXIS IS NOT
QUITE THROUGH THE AREA IT APPEARS DRY AND STABLE AIR WILL OVERSPREAD
ENOUGH OF THE AREA TO ONLY LIMIT A SLIGHT CHANCE OF THUNDERSTORMS TO
EASTERN PARTS OF LINCOLN AND MOHAVE COUNTIES. BY WEDNESDAY IT
APPEARS THE ENTIRE AREA SHOULD DRY OUT AS THE TROUGH AXIS FINALLY
EXITS AND MID/UPPER LEVEL RIDGING REBUILDS INTO NEW MEXICO WHICH
WOULD RESULT IN OUR FLOW STAYING SOUTHWESTERLY AND KEEP OUT ANY
MOISTURE AND THUS POPS WERE DECREASED. TEMPS WILL CONTINUE TO BE AN
ISSUE WHERE ANY THICKER CLOUDS AND MORE EXTENSIVE CONVECTION
DEVELOPS...ESPECIALLY ON SUNDAY AND MONDAY. I BASICALLY BLENDED THE
GFS AND ECMWF BIAS CORRECTED NUMBERS FOR MAX TEMPS. AS WE DRY OUT
AND HEIGHTS START TO REBOUND TEMPS SHOULD TREND BACK UP A FEW
DEGREES.

.FIRE WEATHER...THUNDERSTORM COVERAGE WILL INCREASE THROUGH FRIDAY
AS MONSOON MOISTURE MOVES IN FROM THE SOUTH. SOME STORMS WILL BE DRY
THROUGH THURSDAY BUT STORMS WILL QUICKLY BECOME WET FROM SOUTH TO
NORTH LATE THURSDAY THROUGH FRIDAY. COVERAGE OF DRY THUNDERSTORMS
MAY REACH CRITICAL LEVELS OVER THE SIERRA THURSDAY AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...FIRE WEATHER WATCH THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR FIRE WEATHER ZONE CAZ226.
&&

UPDATE...JENSEN
PREV DISCUSSION...HARRISON/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 11, 2:23 PM PST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT WED JUL 11 2012

AZZ001>003-036-CAZ520>527-NVZ014>022-120700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
323 PM PDT WED JUL 11 2012 /323 PM MST WED JUL 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES TODAY AS AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT UNTIL 10 PM THIS EVENING FOR ELEVATIONS BELOW
4000 FEET. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN
MOHAVE AND LINCOLN COUNTY BUT SPREADING INTO EASTERN SAN
BERNARDINO COUNTY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONSOON MOISTURE WILL BE ON THE INCREASE THROUGH FRIDAY AND STICK
AROUND THROUGH SATURDAY INTO SUNDAY. ADDED DYNAMICS AND ABOVE
NORMAL MOISTURE VALUES ON FRIDAY AND SATURDAY ALL POINT TO A
GREATER THREAT OF FLASH FLOODING ACROSS MAINLY CLARK...LINCOLN AND
MOHAVE COUNTIES. DRIER AIR WILL PUSH IN FROM THE WEST LATE SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE MAINLY ON FRIDAY. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CAZ519-120700-
EASTERN SIERRA SLOPES-
323 PM PDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE MAIN
THREAT WITH ANY STORMS WILL BE GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONSOON MOISTURE WILL INCREASE THURSDAY THROUGH FRIDAY LEADING TO
AN INCREASED CHANCE OF THUNDERSTORMS. THUNDERSTORMS WILL LIKELY BE
DRY THURSDAY AND A FIRE WEATHER WATCH FOR DRY LIGHTNING HAS BEEN
ISSUED FOR THURSDAY AFTERNOON AND EVENING. STORMS WILL LIKELY
BECOME WET OVERNIGHT THURSDAY NIGHT THROUGH FRIDAY. DRIER AIR WILL
START TO MOVE IN FROM THE WEST SATURDAY ALTHOUGH THERE WILL STILL
BE A CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Las Vegas radar (KESX), 120 km away, was scanning. The volume nearest the first event began at 10:13 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 12, 2:12 AM PST
Where
Clark County, Indian Spgs
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
36.580, -115.670

This gust occurred at Indian Springs (KINS).

Thunderstorm Wind, Clark

When
July 12, 5:30 PM PST
Where
Clark County, 18.61 mi WNW of Dry Lake
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.579, -115.144

This gust occurred at the Desert National Wildlife Refuge RAWS.

Lightning, Esmeralda

When
July 13, 5:15 PM PST
Where
Esmeralda County, 2.24 mi NE of Dyer
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
37.692, -118.090

Lightning damaged a cell phone tower.

Flash Flood, Clark

When
July 13, 5:49 PM PST to 7:25 PM PST
Where
Clark County, 2.27 mi WNW of Searchlight to 6.14 mi W of Searchlight
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
35.487, -114.965

Nipton Road was closed west of Searchlight.

Flash Flood, Clark

When
July 14, 8:30 PM PST to 9:30 PM PST
Where
Clark County, 6.78 mi NNW of Las Vegas N Air Term to 6.65 mi NNW of Las Vegas N Air Term
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.304, -115.262

Three feet of standing water covered Buffalo near Grand Teton.

Flash Flood, Clark

When
July 14, 8:30 PM PST to 9:30 PM PST
Where
Clark County, 5.06 mi W of Las Vegas N Air Term to 4.98 mi W of Las Vegas N Air Term
Cause
Heavy Rain
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.233, -115.289

Water and rocks were over El Capitan Way between Gilmore and Alexander.

Flash Flood, Clark

When
July 14, 8:30 PM PST to 8:45 PM PST
Where
Clark County, 5.67 mi NW of Las Vegas N Air Term to 5.6 mi NW of Las Vegas N Air Term
Cause
Heavy Rain
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
36.284, -115.264

One swift water rescue was performed.

Flash Flood, Lincoln

When
July 15, 11:30 AM PST to 1:30 PM PST
Where
Lincoln County, 1.53 mi ENE of Peck to 1.18 mi NNE of Peck
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
37.682, -114.457

Beaver Dam Road was washed out near Highway 93.

Flash Flood, Clark

When
July 15, 12:00 PM PST to 1:00 PM PST
Where
Clark County, 0.82 mi SE of Charleston Park to 1.11 mi SSW of Charleston Park
Cause
Heavy Rain
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
36.260, -115.641

Several large boulders washed onto Kyle Canyon Road near the Spring Mountain Visitor Center.

Flash Flood, Lincoln

When
July 15, 1:30 PM PST to 3:30 PM PST
Where
Lincoln County, 5.53 mi NW of Etna to 4.89 mi W of Caliente
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
37.608, -114.649

Part of Highway 93 was washed out.

Flash Flood, Nye

When
July 15, 4:00 PM PST to 5:00 PM PST
Where
Nye County, 6.91 mi SE of Reveille to 14.83 mi ESE of Reveille
Cause
Heavy Rain
Property damage
$5,000
Reported by
COOP Observer
Coordinates
37.963, -116.076

Water and debris washed over Highway 375 near Reveille Peak.

Hail, Clark

When
July 15, 9:25 PM PST to 9:42 PM PST
Where
Clark County, 4.61 mi NW of Bracken to 1.71 mi SSW of Las Vegas N Air Term
Measured
1.25 in hail
Property damage
$50 million
Reported by
Trained Spotter
Coordinates
36.166, -115.260

Hail up to 1.25 inches in diameter fell in a swath from Summerlin to North Las Vegas. According to a local body shop, ten thousand insurance claims were filed for hail damage to vehicles.

Thunderstorm Wind, Clark

When
July 15, 9:52 PM PST
Where
Clark County, 2.99 mi NNW of Wann
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.270, -115.141

A spotter estimated a 60 mph wind gust from the same thunderstorm which produced large hail.

Hail, Lincoln

When
July 16, 4:55 PM PST to 5:00 PM PST
Where
Lincoln County, 1.01 mi NE of Pioche
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.938, -114.455

Flash Flood, Lincoln

When
July 16, 5:34 PM PST to 6:30 PM PST
Where
Lincoln County, 0.91 mi E of Pioche to 0.94 mi E of Pioche
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.929, -114.453

Water came up over the sidewalks and into some businesses along Main Street in Pioche.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394300, 394301, 394302, 394303, 394305, 394306, 394307, 394308, 394311, 394309, 394312, 394315, 394317, 394318, 394320.